Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 139, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 10, 2021, 2:25 PM CDT for Cass County, Harrison County, Marion County, Texas; Bossier Parish, Caddo Parish, Louisiana. It was in force for 65 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2021, 2:25 PM CDT (19:25 UTC)
- Expired
- May 10, 2021, 3:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Bossier Parish, LA, Caddo Parish, LA, Cass County, TX, Harrison County, TX, Marion County, TX
The radar
The Shreveport radar (KSHV), 52 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 2:25 PM CDT | HAIL 1.75 | 8 Ese Linden, TX | KILDARE COMMUNITY. |
| May 10, 2:50 PM CDT | HAIL 1 | Vivian, LA | |
| May 10, 3:29 PM CDT | HAIL 0.7 | 6 Ene Benton, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 257 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.4
The text
As transmitted.
440
WUUS54 KSHV 101925
SVRSHV
LAC015-017-TXC067-203-315-102030-
/O.NEW.KSHV.SV.W.0139.210510T1925Z-210510T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
225 PM CDT Mon May 10 2021
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Northwestern Caddo Parish in northwestern Louisiana...
Northwestern Bossier Parish in northwestern Louisiana...
Marion County in northeastern Texas...
Southern Cass County in northeastern Texas...
Northeastern Harrison County in northeastern Texas...
* Until 330 PM CDT.
* At 223 PM CDT, a severe thunderstorm was located over Kildare, or
14 miles south of Atlanta, moving east at 35 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters. At 225 PM CDT, golf ball size
hail was reported in Kildare.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Shreveport, Bossier City, Vivian, Blanchard, Jefferson, Linden,
Benton, Plain Dealing, Oil City, Mooringsport, Hosston, Rodessa,
Belcher, Ida, Gilliam, Bivins, Lodi, Smithland, McLeod and Berea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to shelter inside a strong building, and stay away from
windows.
&&
LAT...LON 3302 9452 3302 9352 3301 9351 3298 9353
3297 9352 3253 9364 3277 9457
TIME...MOT...LOC 1923Z 287DEG 30KT 3291 9422
HAIL...1.75IN
WIND...60MPH
$$
191 follow-up statement
094
WWUS54 KSHV 102018
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
318 PM CDT Mon May 10 2021
LAC015-017-TXC067-203-315-102030-
/O.CON.KSHV.SV.W.0139.000000T0000Z-210510T2030Z/
Caddo LA-Bossier LA-Marion TX-Cass TX-Harrison TX-
318 PM CDT Mon May 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHWESTERN CADDO AND NORTHWESTERN BOSSIER PARISHES...EASTERN
MARION...SOUTHEASTERN CASS AND NORTHEASTERN HARRISON COUNTIES...
At 316 PM CDT, a severe thunderstorm was located near Benton, or 18
miles north of Bossier City, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Public. At 300 PM CDT, quarter size hail was reported in
Vivian.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Shreveport, Bossier City, Vivian, Blanchard, Benton, Plain Dealing,
Oil City, Mooringsport, Hosston, Rodessa, Belcher, Ida, Gilliam,
Bivins, Lodi, Smithland, McLeod, Kildare, Karnack and Gray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 3302 9428 3302 9352 3301 9351 3298 9353
3297 9352 3253 9364 3270 9430
TIME...MOT...LOC 2016Z 287DEG 30KT 3278 9371
HAIL...1.00IN
WIND...60MPH
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 12:51 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 10, 12:51 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 1251 PM CDT Mon May 10 2021 .AVIATION... IFR with occasional LIFR cigs will persist through much of the 18Z TAF period across much of E TX/N LA, while some slightly drier air backdooring SW will maintain low MVFR cigs across SW AR this afternoon and evening, before they diminish to IFR late tonight. Sct strong/svr convection continues to develop/slide SE into NE TX, but should stay N of the TYR/GGG terminals, but possible affect TXK/SHV by mid to late afternoon. Additional convection may develop farther E across Srn AR before diminishing by early evening. A weak cold front will also seep S into Deep E TX/NCntrl LA this afternoon, possibly sliding S of the area this evening although it may waffle back N a tad Tuesday morning. Sct convection is expected to redevelop by mid to late evening across NE TX/SE OK/SW AR and possibly NW LA, affecting all terminals except LFK. This convection will result in IFR cigs redeveloping across SW AR late this evening/overnight, even as the convection diminishes from W to E by/after daybreak. However, additional convection will develop by mid to late morning across E TX, which will shift E and become numerous by midday through the afternoon Tuesday, maintaining IFR and reduced vsbys over much of the region. NE winds around 10kts this afternoon will only diminish slightly to 5-8kts after 00Z. /15/ && .PREV DISCUSSION... /issued 1113 AM CDT Mon May 10 2021/ SHORT TERM... The morning sfc analysis indicates our weak cold front continuing to ooze S across portions of Lower E TX/NCntrl LA, having shifted just S of the I-20 corridor of E TX and N LA. Some areas of -RA/-DZ too light to be detected by radar has developed near and just behind the front (as indicated by the latest sfc obs), with the 12Z KSHV raob depicting the moisture profile confined to the lowest 9kft. However, the upper air analysis depicts the lingering H850 trough in VC of the Red River of Srn OK/N TX extending into the Nrn sections of SW AR, where sct elevated convection has developed in association with a weak/subtle perturbation in the zonal flow that appears to be traversing the Red River Valley. MUCapes currently range from 1000-2000 J/kg across this area in the presence of steep mid level lapse rates ranging from 7-7.5 C/km, with the 12Z NAM suggesting that some of this elevated instability may advect back ENE into NE TX/SW AR/N LA during the afternoon. Thus, an isolated svr threat (due to hailers) will be possible late this morning through the afternoon mainly N of I-20, as depicted by the 12Z NAM and latest CAMs. Have expanded high chance pops farther E into SW AR/more of E TX, with low and mid chance pops elsewhere, with the higher end pops across Deep E TX/WCntrl LA closest to the front. Did not make much adjustments to max temps other than to lower temps slightly across SE OK/portions of SW AR, with readings likely not rising much during the day. Zone update already out...grids will be available shortly. 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 68 58 66 58 / 30 60 80 80 MLU 66 57 68 59 / 30 60 80 90 DEQ 63 52 60 52 / 50 60 80 60 TXK 63 53 60 56 / 50 60 80 70 ELD 64 53 62 53 / 40 60 80 80 TYR 69 57 66 57 / 40 60 80 80 GGG 69 56 66 57 / 40 60 80 80 LFK 77 63 74 62 / 50 60 80 80 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 15
Hazardous weather outlook, May 10, 1:55 PM CDT, 30 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 155 PM CDT Mon May 10 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-111900- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 155 PM CDT Mon May 10 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... There is a risk for isolated storms today across portions of the region today. While widespread severe weather is not expected at this time, some of the stronger storms may produce large hail, especially north of the Interstate 20 corridor. Brief heavy rain may also result in minor flooding in areas that received heavy rainfall on yesterday. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Periods of moderate to heavy rainfall will be possible, especially Tuesday and Tuesday night, which may lead to localized flooding. Isolated strong storms also can not be ruled out, with hail and locally gusty winds possible. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed this afternoon and evening. 20
In the hours before
Local storm report, May 10, 1:58 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
158 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM HAIL 2 SSE MOUNT PLEASANT 33.13N 94.97W
05/10/2021 E1.25 INCH TITUS TX PUBLIC
REPORT FROM MPING: HALF DOLLAR (1.25 IN.).
&&
25Local storm report, May 10, 1:59 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
159 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM HAIL 1 NNE MOUNT VERNON 33.19N 95.22W
05/10/2021 E1.00 INCH FRANKLIN TX PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
25Local storm report, May 10, 2:08 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
208 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM HAIL 5 N PITTSBURG 33.07N 94.96W
05/10/2021 E1.50 INCH CAMP TX PUBLIC
WALKER CREEK APARTMENT AREA.
&&
25Local storm report, May 10, 2:10 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
210 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL 1 SE ROCKY MOUND 33.02N 95.02W
05/10/2021 M1.75 INCH CAMP TX BROADCAST MEDIA
&&
25Local storm report, May 10, 2:13 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
213 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL HUGHES SPRINGS 33.00N 94.63W
05/10/2021 M1.50 INCH CASS TX PUBLIC
&&
25Local storm report, May 10, 2:16 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
216 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM HAIL 2 NNW ROCKY MOUND 33.06N 95.04W
05/10/2021 M1.75 INCH CAMP TX PUBLIC
NEAR LAKE BOB SANDLIN ON CR 2320.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 8:20 PM CDT | Special Weather Statement | SHV | Angelina | 40 min |
| May 9, 8:23 PM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston, Trinity | 35 days |
| May 9, 8:26 PM CDT | River Flood Warning | SHV | Sabine, San Augustine | 3 days |
| May 9, 11:10 PM CDT | Special Weather Statement | SHV | Nacogdoches | 50 min |
| May 10, 12:04 AM CDT | Special Weather Statement | SHV | Angelina | 41 min |
| May 10, 12:15 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Titus, Upshur, Wood | 45 min |
| May 10, 12:41 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Franklin, Morris, Red River, Titus | 49 min |
| May 10, 1:00 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Marion, Morris, Titus, Upshur | 45 min |
| May 10, 1:08 PM CDT | Special Weather Statement | SHV | Franklin | 37 min |
| May 10, 1:29 PM CDT | Special Weather Statement | SHV | Titus | 46 min |
| May 10, 1:44 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Marion, Morris, Titus | 46 min |
| May 10, 3:06 PM CDT | Special Weather Statement | SHV | Red River | 39 min |
| May 10, 5:20 PM CDT | Special Weather Statement | SHV | Harrison | 40 min |
| May 10, 6:29 PM CDT | Special Weather Statement | SHV | Morris, Titus | 46 min |
| May 9, 7:02 PM CDT | Special Weather Statement | SHV | Grant, Natchitoches | 58 min |
| May 9, 7:17 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 58 min |
| May 9, 7:22 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Sabine | 53 min |
| May 9, 8:05 PM CDT | Special Weather Statement | SHV | Grant | 55 min |
| May 9, 8:14 PM CDT | Special Weather Statement | SHV | Claiborne, Union | 61 min |
| May 9, 8:15 PM CDT | Special Weather Statement | SHV | Webster | 60 min |
| May 10, 2:53 PM CDT | Special Weather Statement | SHV | Caddo | 52 min |
| May 10, 3:30 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 45 min |
| May 10, 3:45 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, De Soto, Webster | 45 min |
| May 10, 3:54 PM CDT | Special Weather Statement | SHV | Webster | 66 min |
| May 10, 3:58 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Claiborne, Webster | 25 min |
| May 10, 4:16 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Natchitoches, Red River, Webster and 1 more | 44 min |
| May 10, 4:56 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Natchitoches, Winn | 53 min |
| May 10, 5:30 PM CDT | Special Weather Statement | SHV | Grant, LaSalle | 60 min |
| May 10, 6:28 PM CDT | Special Weather Statement | SHV | LaSalle | 47 min |
| May 10, 6:36 PM CDT | Special Weather Statement | SHV | De Soto, Red River | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.